INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER, 6-16MM, 12FR, 80CM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Back to Search Results |
| Model Number |
42-102 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/07/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent deep vein thrombosis (dvt) thrombectomy using inari devices.The patient had preexisting cancer and a history of dvt.The patient was diagnosed with a submassive pulmonary embolism (pe) prior to coming in for the dvt thrombectomy.The patient's dvt extended from their right tibial vein to their common iliac veins.Access was gained on the right side using the clottriever sheath, 13fr (ct sheath) and clottreiver bold (ct bold) using ultrasound guidance and venogram.Imagining revealed the patient had extensive collateral veins and chronically scarred vessels.Guidewire advancement to the patient's internal jugular (ij) was prolonged, but the wire was ultimately positioned successfully.Four treatment passes were completed, addressing each quadrant of the vessel starting at the common iliac.Each pass retrieved a substantial amount of chronic clot.On the fifth pass, resistance was encountered as the basket became stuck within the ct sheath while retracting the coring element.It was suspected that the ct bold may have caught on the ct sheath funnel, possibly due to the ct bold device being retracted too far into the ct sheath while retracting the coring element.Multiple unsuccessful attempts were made to separate the two devices including advancing the ct bold and ballooning the ct sheath funnel and ct bold coring element.Traction was then applied to the ct bold which caused the coring element to break apart from the catheter.The ct sheath and catheter were removed, while the coring element remained in the vessel.Multiple attempts were then made to remove the coring element including snaring the device, using forceps, and by placing an inferior vena cava (ivc) filter to do an ivc capture; however, only a fragment of the coring element was able to be removed.Additionally, while placing the ivc filter, a large clot in the patient's ivc was visualized.The decision was then made to transfer the patient to a different campus for advanced intervention.
Additional Manufacturer Narrative
The inari devices were retained by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The case was reviewed by inari stryker medical affairs, who concluded that the device became stuck and subsequently broke likely as a result of user error.The device labeling includes the following warning: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." the device labeling includes the following instruction: "5.While maintaining sheath position and visualizing under fluoroscopy, slowly retract (~1-2 mm/sec.) the clottriever bold catheter until the coring element¿s proximal radiopaque marker is aligned with the radiopaque marker on the sheath.Alternatively, for the clottriever sheath only, confirm the coring element location inside the sheath funnel when the proximal edge of the purple section of the outer catheter visibly exits the sheath.6.Retract and rotate the knob of the handle plunger clockwise to unlock it and release the plunger to close the collection bag with the thrombus.Note: if a vessel stricture or stenosis is encountered during retraction that reduces the vessel lumen to less than 6 mm, release the plunger as described in step 6 to relieve tension on the coring element prior to retracting the coring element through the stricture.After the coring element safely passes the stricture, retract the handle plunger back until it stops and rotate the knob counterclockwise to lock it in place.In the event the coring element is still unable to pass the vessel stricture, release the handle plunger, uncouple the spin lock on the handle and advance the outer shaft to re-constrain the coring element.7.Press the hemostasis valve buttons on the sheath and retract the clottriever bold catheter from the sheath.After removing the clottriever bold catheter from the sheath, release the valve buttons to minimize blood loss." manufacturer reference number: (b)(4).